Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 425, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 15, 2017, 4:12 PM CDT for 4 counties in Oklahoma. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2017, 4:12 PM CDT (21:12 UTC)
- Expired
- Aug 15, 2017, 5:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Creek County, OK, Osage County, OK, Pawnee County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 81 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1305 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
057
WUUS54 KTSA 152112
SVRTSA
OKC037-113-117-143-152215-
/O.NEW.KTSA.SV.W.0425.170815T2112Z-170815T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
412 PM CDT TUE AUG 15 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southeastern Osage County in northeastern Oklahoma...
Creek County in northeastern Oklahoma...
Southeastern Pawnee County in northeastern Oklahoma...
West central Tulsa County in northeastern Oklahoma...
* Until 515 PM CDT
* At 412 PM CDT, severe thunderstorms were located along a line
extending from 3 miles north of Quay to near Drumright to 3 miles
southeast of Avery, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Sand Springs... Bristow...
Sapulpa... Cleveland...
Mannford... Drumright...
Kellyville... Oilton...
Depew... Jennings...
Westport... Osage...
Slick... Hallett...
Terlton... Shamrock...
Maramec... Keystone State Park...
Walnut Creek State Park... Silver City...
This includes Interstate 44 between mile markers 178 and 214.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3639 9622 3604 9607 3586 9616 3585 9619
3576 9620 3576 9662 3616 9662 3616 9679
3623 9682 3624 9682 3626 9684
TIME...MOT...LOC 2112Z 266DEG 29KT 3620 9672 3600 9662 3584 9673
HAIL...1.00IN
WIND...60MPH
$$
692 follow-up statements
835
WWUS54 KTSA 152129
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
429 PM CDT TUE AUG 15 2017
OKC037-113-117-143-152215-
/O.CON.KTSA.SV.W.0425.000000T0000Z-170815T2215Z/
Osage OK-Creek OK-Pawnee OK-Tulsa OK-
429 PM CDT TUE AUG 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN OSAGE...CREEK...SOUTHEASTERN PAWNEE AND WEST CENTRAL
TULSA COUNTIES...
At 429 PM CDT, severe thunderstorms were located along a line
extending from 2 miles southeast of Hallett to 7 miles east of
Drumright to 4 miles south of Shamrock, moving east at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Sand Springs... Bristow...
Sapulpa... Cleveland...
Mannford... Drumright...
Kellyville... Oilton...
Depew... Jennings...
Westport... Osage...
Slick... Hallett...
Terlton... Shamrock...
Maramec... Keystone State Park...
Walnut Creek State Park... Silver City...
This includes Interstate 44 between mile markers 178 and 214.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3639 9622 3604 9607 3586 9616 3585 9619
3576 9620 3576 9662 3616 9662 3616 9679
3623 9682 3624 9682 3626 9684
TIME...MOT...LOC 2129Z 269DEG 29KT 3621 9653 3601 9647 3585 9658
HAIL...0.88IN
WIND...60MPH
$$
69327
WWUS54 KTSA 152144
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
444 PM CDT TUE AUG 15 2017
OKC037-113-117-143-152215-
/O.CON.KTSA.SV.W.0425.000000T0000Z-170815T2215Z/
Osage OK-Creek OK-Pawnee OK-Tulsa OK-
444 PM CDT TUE AUG 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN OSAGE...CREEK...SOUTHEASTERN PAWNEE AND WEST CENTRAL
TULSA COUNTIES...
At 444 PM CDT, severe thunderstorms were located along a line
extending from near Cleveland to Mannford to 8 miles northwest of
Kellyville to 3 miles northeast of Stroud, moving northeast at 30
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Sand Springs... Bristow...
Sapulpa... Cleveland...
Mannford... Drumright...
Kellyville... Oilton...
Depew... Jennings...
Westport... Osage...
Slick... Hallett...
Terlton... Shamrock...
Keystone State Park... Walnut Creek State Park...
Silver City...
This includes Interstate 44 between mile markers 178 and 214.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3639 9622 3604 9607 3586 9616 3585 9619
3576 9620 3576 9662 3631 9662
TIME...MOT...LOC 2144Z 240DEG 27KT 3631 9644 3613 9634 3599 9636 3578
9660
HAIL...1.00IN
WIND...60MPH
$$
69What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:10 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 15, 3:10 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 310 PM CDT Tue Aug 15 2017 .DISCUSSION... Messy forecast over the next few days, with multiple rounds of showers and thunderstorms, including some continued heavy rain potential, through at least the end of this week. Immediate concern is the developing area of showers and thunderstorms near the I-35 corridor across central and northern Oklahoma. This convection should continue to increase as a mid level wave moves to the northeast across northern Oklahoma and into southern Kansas this evening. Instability is higher across northeast Oklahoma than in areas near I-35, per current mesoanalysis, which should lead to an increase in the intensity as the showers/storms push eastward. At the very least, the stronger storms should pose a locally heavy rain threat, with at least some potential for hail and strong winds as well. Most the afternoon and evening storms should be north of the Kansas and Missouri borders by midnight. There should be a lull in the shower and storm activity across most of the forecast area through much of tomorrow morning, but chances should increase once again during the afternoon and definitely by evening as a stronger upper level disturbance and an associated front approach the region. These storms may pose a greater threat of severe weather, given the stronger wind fields, in conjunction with high instability. The aforementioned front will push through the forecast area Thursday, moving the thunderstorm potential with it to the southeast. Yet another disturbance will approach from the west late Thursday night and into Friday, with an accordant increase in the thunderstorm potential, generally from southwest to northeast. Things may finally dry out somewhat during the weekend, with thunderstorm potential likely limited to diurnal afternoon development by early next week. Upper level high pressure will build into the forecast area next week, which should bring a return to more seasonal temperatures by Monday. && .PRELIMINARY POINT TEMPS/POPS... TUL 76 89 72 90 / 70 60 60 10 FSM 77 92 77 90 / 20 30 50 50 MLC 76 88 75 90 / 30 30 50 40 BVO 73 91 71 88 / 70 60 60 10 FYV 72 86 73 86 / 30 40 50 40 BYV 73 88 72 87 / 30 40 50 40 MKO 77 88 74 89 / 40 50 60 30 MIO 74 90 70 87 / 50 60 60 10 F10 76 88 73 89 / 50 50 60 20 HHW 76 91 76 91 / 10 20 40 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....22
Hazardous weather outlook, Aug 15, 3:50 PM CDT, 22 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 350 PM CDT Tue Aug 15 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 350 PM CDT Tue Aug 15 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Mainly Northeast and East Central Oklahoma. ONSET...Ongoing through Mid Evening. HEAVY RAIN AND FLASH FLOOD. RISK...Limited. AREA...Mainly Northeast and East Central Oklahoma. ONSET...Ongoing through Late Evening. DANGEROUS HEAT. RISK...Elevated. AREA...Eastern Oklahoma and West Central Arkansas. ONSET...Ongoing through Early Evening. DISCUSSION... Showers and thunderstorms will move through portions of northeast and east central Oklahoma late this afternoon and into the evening hours. High instability across the area will allow for an elevated severe storm potential, with large hail and damaging wind gusts being the primary threats. Locally heavy rain could also lead to some flash flooding potential, especially where heavy rain persists. The severe storm and heavy rain potential should diminish toward midnight, although a few thunderstorms may linger into the early morning hours Wednesday. Heat indices from 105 to 108, resulting from very high moisture values, will persist through early evening across portions of east central and southeast Oklahoma, as well as west central Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Severe Thunderstorm Potential. THURSDAY THROUGH MONDAY...Thunderstorm Potential. EXTENDED DISCUSSION... A surface boundary in the area and several upper disturbances will maintain thunderstorm chances in the Wednesday to Friday period. The best chance of severe thunderstorms and locally heavy rain will occur Wednesday, resulting from high instability and strengthening wind fields. By the weekend, some upper level ridging begins to take place, leading to decreasing thunderstorm chances and a return to warmer and more humid conditions that will likely continue into the next week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 15, 3:44 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Tulsa OK
344 PM CDT TUE AUG 15 2017
OKZ054-059-064-152115-
Osage OK-Pawnee OK-Creek OK-
344 PM CDT TUE AUG 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE...WESTERN CREEK AND
PAWNEE COUNTIES UNTIL 415 PM CDT...
At 343 PM CDT, strong thunderstorms were located along a line
extending from 10 miles west of Ralston to 6 miles west of Quay to
near Chandler. Movement was east at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Bristow... Pawnee...
Hominy... Cleveland...
Mannford... Drumright...
Fairfax... Oilton...
Depew... Jennings...
Ralston... Westport...
Osage... Hallett...
Blackburn... Terlton...
Shamrock... Maramec...
Skedee... Milfay...
This includes Interstate 44 between mile markers 178 and 192.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3651 9703 3655 9690 3658 9689 3660 9691
3681 9642 3632 9630 3576 9639 3571 9662
3616 9662 3616 9682 3624 9682 3625 9692
3633 9693 3634 9703
TIME...MOT...LOC 2043Z 247DEG 25KT 3650 9692 3614 9682 3573 9689
69The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:30 PM CDT | Special Weather Statement | TSA | Choctaw | 45 min |
| Aug 15, 2:10 AM CDT | Areal Flood Advisory | TSA | LeFlore | 3 hr |
| Aug 15, 3:56 AM CDT | Areal Flood Advisory | TSA | LeFlore | 3 hr |
| Aug 15, 3:30 PM CDT | Heat Advisory | TSA | Haskell, Latimer, McIntosh, Muskogee, Okmulgee, Pittsburg and 1 more | 4 hr |
| Aug 15, 3:44 PM CDT | Special Weather Statement | TSA | Creek, Osage, Pawnee | 31 min |
| Aug 15, 5:03 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Rogers, Tulsa, Wagoner, Washington | 42 min |
| Aug 15, 5:47 PM CDT | Special Weather Statement | TSA | Rogers, Tulsa, Wagoner | 58 min |
| Aug 15, 5:56 PM CDT | Areal Flood Advisory | TSA | Creek, Okfuskee, Okmulgee, Osage, Tulsa | 3 hr |
| Aug 15, 6:02 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Rogers, Tulsa, Wagoner | 31 min |
| Aug 15, 6:24 PM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 51 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.